MAUDE Adverse Event Report: BECTON DICKINSON, S.A. CONNECTOR LUER LOCK C45; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. CONNECTOR LUER LOCK C45; INTRAVASCULAR ADMINISTRATION SET
Model Number 515202
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.The customer's address is unknown.(b)(6) has been used as a default.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.(b)(4).
 
Event or Problem Description
It was reported that connector luer lock c45 leaked.The following information was provided by the initial reporter: material no: 515202; batch no: unknown.It was reported that the phaseal connector leaking when administering sq chemotherapy.Question email inquiry from nurse manager: we are having an issue with the phaseal connector leaking when administering sq chemotherapy.Response spoke with nurse via phone.Verified that they are using the correct phaseal and phaseal injector.Per the phaseal clinical procedures manual, reviewed technique for connecting the phaseal connector to the syringe assembly (pharmacy sends pre-filled chem syringe with injector attached to nurses.Nurses then connect the needle and connector the syringe assembly).Verified that they are performing this technique correctly.Also spoke with pharmacist who provided the product codes.He does not have the lot numbers for the products used.Informed that this information will be sent to product complaints.Emailed case to product complaints.Verbatim: per customer's response on 11/02/2020, "hello, the leak did not occur at any connection.It occurred at the actual head of the needle if that makes sense? thanks, per customers response on 10/22/2020, this occurred on (b)(6) 2020.There were no physical injuries other than a portion of the dose leaking.I have worked with the phaseal for years.I truly believe it is just too much pressure for a 15 ml sq injection.I ensured each connection was secure, that was not the issue.When i took the phaseal off, the duration of the injection went smoothly, with no leaking noted with the remaining 9-10 ml.I disposed of the injection per protocol, so i do not have the actual injection for you to reference.
 
Additional Manufacturer Narrative
H.6.Investigation: no photos or physical samples that display the reported condition were available for investigation.A device history review could not be completed as no batch number was provided.Based on the available information we are not able to identify a root cause at this time.
 
Event or Problem Description
It was reported that connector luer lock c45 leaked.The following information was provided by the initial reporter: material no: 515202 batch no: unknown it was reported that the phaseal connector leaking when administering sq chemotherapy.Question email inquiry from nurse manager: we are having an issue with the phaseal connector leaking when administering sq chemotherapy.Response spoke with nurse via phone.Verified that they are using the correct phaseal and phaseal injector.Per the phaseal clinical procedures manual, reviewed technique for connecting the phaseal connector to the syringe assembly (pharmacy sends pre-filled chem syringe with injector attached to nurses.Nurses then connect the needle and connector the syringe assembly).Verified that they are performing this technique correctly.Also spoke with pharmacist who provided the product codes.He does not have the lot numbers for the products used.Informed that this information will be sent to product complaints.Emailed case to product complaints.Verbatim: per customer's response on 11/02/2020 hello, the leak did not occur at any connection.It occurred at the actual head of the needle if that makes sense? thanks, hello, the leak did not occur at any connection.It occurred at the actual head of the needle if that makes sense? thanks, per customers response on 10/22/2020 this occurred on friday, (b)(6) 2020.There were no physical injuries other than a portion of the dose leaking.I have worked with the phaseal for years.I truly believe it is just too much pressure for a 15 ml sq injection.I ensured each connection was secure, that was not the issue.When i took the phaseal off, the duration of the injection went smoothly, with no leaking noted with the remaining 9-10 ml.I disposed of the injection per protocol so i do not have the actual injection for you to reference.

Brand Name
CONNECTOR LUER LOCK C45
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key10832237
Report Number3003152976-2020-00497
Device Sequence Number2829352
Product Code ONB
UDI-Device Identifier30382905152024
UDI-Public30382905152024
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number515202
Device Catalogue Number515202
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/19/2020
Supplement Date Received by Manufacturer11/13/2020
Initial Report FDA Received Date11/12/2020
Supplement Report FDA Received Date11/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1